A 40-year-old member asked:
Disclaimer

how can i treat narcotic overdose?

4 doctor answers
Dr. Merlin Larson
55 years experience Anesthesiology
Get exper assistance: Stay awake, ask friends to attend at all times until recovered. Administer narcotic antagonist cautiously go to closest er stop using opioid agents.
Answered on Sep 23, 2016
4
4 thanks
Dr. David Rosenfeld
26 years experience Pain Management
ER: You need to be evaluated in an er. Bar can can be given. This can be a life threatening problem. Do not delay getting help.
Answered on Jul 5, 2012
Dr. Gabor Racz
22 years experience Anesthesiology
ACLS Narcan (naloxone): First acls start IV and give antagonist in repeated small doses. Admit to hospital for medical and psychiatric or psychological evaluation and diagnosis observation as the antagonist may be shorter lasting and re-narcotiztion may occur. Continue with supportive therapy to prevent future events such as narcotic contract and possible detoxification program however remember to be a doctor
Answered on Jun 10, 2014
3
3 thanks
Dr. Scott Mackinnon
32 years experience Anesthesiology
Increase ventilation: Reverse the effects of narcotic overdose, which may include respiratory depression. Depending on the degree of overdose, you may elect to intubate and mechanically ventilate, or you may verbally command the patient to breathe if he is alert enough. Either way, you want to minimize the adverse effects that the narcotic in question has and support airway, breathing, circulation.
Answered on Jun 24, 2015
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 43-year-old member asked:
Dr. Mitchell Zeitler
38 years experience Anesthesiology
Yes.: However you still should see your family doctor or a pain specialist.
A 30-year-old member asked:
Dr. Ron Jones
Dr. Ron Jones answered
44 years experience Family Medicine
Too Common: "fatal overdoses in the United States involving opioid analgesics has more than tripled since 1999, with higher rates among men, individuals aged 35 t ... Read More
2
2 thanks
A 48-year-old member asked:
Dr. Jennifer Letourneau
20 years experience Critical Care
Stop breathing: Typically narcotic overdose affects the part if the brain that keeps us breathing while we are unconscious and individuals who overdose just stop brea ... Read More
2
2 thanks
A 42-year-old member asked:
Dr. Karen Sibert
38 years experience Anesthesiology
Yes!: Unfortunately, you can easily die from a narcotic overdose because it will make you stop breathing, you can't really "ignore" an overdose because you ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month